Heavy Rain, Garfield
- When
- September 17, 4:00 AM MST to 5:20 AM MST
- Where
- Garfield County, 0.25 mi E of Silt
- Reported by
- Trained Spotter
- Coordinates
- 39.550, -107.665
About a foot of water was standing on Highway 6 just east of Silt.
Runoff from heavy rain producing thunderstorms caused minor flooding near Silt along Highway 50.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Runoff from heavy rain producing thunderstorms caused minor flooding near Silt along Highway 50.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 17, 3:26 AM MST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 426 AM MDT MON SEP 17 2007 .SHORT TERM (TODAY THROUGH TUESDAY NIGHT)... WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS EMBEDDED WITHIN THE PRECIPITATION SHIELD CONTINUED INTO THE EARLY MORNING HOURS. SOME STORMS WERE PUTTING DOWN HEAVY RAIN...THOUGH RAPID STORM MOVEMENT HAD PRECLUDED FLOODING. STORMS AND RAIN WERE THE RESULT OF A VIGOROUS LOW PRESSURE SYSTEM OVER THE GREAT BASIN. STRONGEST CONVECTION WAS BENEATH THE RIGHT ENTRANCE REGION OF JET STREAK NOW EJECTING TO THE NORTH. MODELS SHOWED AGEOSTROPHIC LIFT ASSOCIATED WITH JET STREAK OVER WESTERN COLORADO TO SLIDE TO THE NORTHEAST THIS MORNING. HOWEVER...A SHORTWAVE AHEAD OF THE MAIN TROF AXIS PROGGED TO CONTINUE TO PROVIDE LARGE SCALE LIFT FOR CONTINUED CONVECTION THROUGHOUT THE MORNING. THIS SHORTWAVE COMBINED WITH THE NEXT JET STREAK ROUNDING THE BASE OF THE WESTERN LOW PRESSURE SYSTEM ALONG WITH DAYTIME WARMING POINTS TO CONTINUED WIDESPREAD MOIST CONVECTION THIS AFTERNOON AS WELL. HOWEVER ...DRIER AIR FILTERING IN BEHIND THE SHORTWAVE WHICH WILL LIMIT THUNDERSTORMS OVER EASTERN UTAH AND EXTREME WESTERN COLORADO LATER TODAY. LESS CAPE AND SHEAR AVAILABLE FOR ORGANIZED CONVECTION... HOWEVER SUSPECT A FEW ORGANIZED CELLS WILL FORM WITH THE POTENTIAL FOR ISOLATED SEVERE WIND GUSTS OR HAIL TO THREE-QUARTER INCH. MEANWHILE...DEEP SUBTROPICAL MOISTURE TAP IN PLACE SO EXPECT SOME ISOLATED POCKETS OF HEAVY RAIN. HOWEVER...FLOW WILL REMAIN STRONG AND THEREFORE STORMS WILL BE FAST MOVING LIMITING THE POTENTIAL FOR FLOODING. HOWEVER...GIVEN THE SYNOPTIC FORCING...TRAINING CELLS ARE POSSIBLE WHICH COULD BRING SOME LOCALIZED FLOODING. DRY SLOT MENTIONED ABOVE WILL SLIDE EASTWARD ACROSS THE REGION THIS EVENING AS THE MAIN TROF AXIS MOVES INTO WESTERN UTAH THIS EVENING AND CONTINUES OVER WESTERN COLORADO LATER TONIGHT. DESPITE SOME DRYING...EXPECT LARGE SCALE LIFT AND RESIDUAL LOW-LEVEL MOISTURE SUFFICIENT TO CONTINUE MENTION OF NUMEROUS SHOWERS AND THUNDERSTORMS THIS EVENING...BECOMING MORE SCATTERED OVERNIGHT. WITH TROF AXIS EAST OF THE DIVIDE BY MIDDAY DAY TUESDAY AND DRIER AIR OVER THE SOUTHERN HALF OF THE CWFA...EXPECT DRY CONDITIONS TO RETURN EXCEPT FOR A SLIGHT CHANCE OF MORNING SHOWERS OVER THE NORTHERN MOUNTAINS. HIGHS TODAY WILL BE MUCH COOLER THAN YESTERDAY IN RESPONSE TO CLOUDS AND CONTINUING SHOWERS AND SLIGHTLY WARMER IN RESPONSE TO DRYING CONDITIONS ON TUESDAY. LOWS WILL BE MILD TONIGHT AS CLOUDS AND MOISTURE LINGER...THEN COOLER TUESDAY NIGHT WITH DRYING AND CLEARING. .LONG TERM...(WEDNESDAY THROUGH SUNDAY)... UPPER LOW FORMING ALONG THE WEST COAST IS THE BIG VARIABLE IN THIS FORECAST. MODEL DIFFERENCES CONTINUE WITH THE EC/S MORE NORTH AND PROGRESSIVE TRACK FOLLOWED FOR THIS FORECAST. WEDNESDAY...SOUTHWEST FLOW PULLS MOISTURE INTO THE GREAT BASIN BUT STILL LOOKS DRY THIS FAR EAST. THURSDAY-FRIDAY...A STRENGTHENING SOUTH FLOW ALOFT STILL LOOKS TO PULL MOISTURE AT LEAST INTO THE SOUTHERN ZONES. THIS IS THE SECOND RUN OF THE GFS THAT PRODUCES SOME LIGHT QPF IN THE SAN JUANS ON THURSDAY BUT NOT ON FRIDAY. FOR THE WEEKEND...FORECAST IS COOLER AND WETTER THAN MEX GUIDANCE AS UPPER LOW IS EXPECTED TO APPROACH. FORECAST CONFIDENCE FOR DETAILS IS LOW. && .AVIATION... MOUNTAIN OBSCURATION AND AREAS OF MVFR CIGS/VSBYS IN SHOWERS AND THUNDERSTORMS WILL BE FAIRLY WIDESPREAD ACROSS THE AREA DURING THE NEXT 12 HOURS. THEN RETURN TO VFR CONDITIONS BY TUESDAY FOR MOST OF OUR AREA LATER TONIGHT AND TUESDAY AS THE AIRMASS DRIES FROM THE WEST AND CLOUDS DECREASE. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...NL LONG TERM....JOE AVIATION.....NL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 732 PM MDT SUN SEP 16 2007 COZ001>014-017>023-UTZ022>025-027>029-171200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 732 PM MDT SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...REST OF TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING BECOMING ISOLATED LATE TONIGHT. SOME STORMS WILL PRODUCE BRIEF BUT LOCALLY HEAVY RAINFALL ALONG WITH DEADLY CLOUD-TO-GROUND LIGHTNING. ERRATIC WIND GUSTS WILL ALSO ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH MONDAY NIGHT. AFTER A BRIEF DRY PERIOD AT MIDWEEK...THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED FOR THE REST OF TONIGHT. BUT PLEASE RELAY ANY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION. JOE
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
About a foot of water was standing on Highway 6 just east of Silt.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60591.